MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ROD INTRODUCTION PLIERS FOR SIDE-OPENING IMPLANTS; PLIERS,SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ROD INTRODUCTION PLIERS FOR SIDE-OPENING IMPLANTS; PLIERS,SURGICAL
Model Number 388.50
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during a t10-ilium posterior spinal fusion with synthes spine uss, the tube of the rod introduction pliers for side-opening implant broke when putting in the rods.The fragment from the tube was retrieved and discarded.They were removed easily without additional intervention.Another persuader was already available so there was no surgical delay.The procedure was successfully completed.There was no harm to the patient.Concomitant device reported: unknown rods (part # unknown, lot # unknown, quantity # unknown).This complaint involves one (1) device.This report is for one (1) rod introduction pliers for side-opening implants.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: a product investigation was conducted.Service & repair evaluation: the customer reported the tube of the rod introduction pliers for side-opening implant broke when putting in the rods.The fragment from the tube was retrieved and discarded.The item passed testing per the inspection sheet and worked within normal parameters.The complained issue was not able to be reproduced.The cause of the complained issue is unknown.The item will be returned to the customer upon completion of the service and repair process.The evaluation was unconfirmed.The device was deemed serviceable and will be returned to the customer, no design or manufacturing issues were identified therefore it has been determined that no corrective and/or preventative action is proposed.A device history record (dhr) review was conducted: part # 388.50.Synthes lot # 5660588.Supplier lot # a7qa48.Release to warehouse date: (b)(6) 2007.Supplier: (b)(4).No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Corrected data: mfr site: physical manufacturer device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part # 388.50, synthes lot # 5660588, supplier lot # a7qa48, release to warehouse date: 17 dec 2007, supplier: (b)(4), no ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Visual inspection: the rod introduction pliers for side-opening implants (p/n: 388.50, lot number: 5660588) was received at us customer quality (cq).Upon visual inspection, the tube of the device has a piece broken off.Service & repair evaluation: the customer reported the tube of the rod introduction pliers for side-opening implant broke when putting in the rods.The fragment from the tube was retrieved and discarded.The item passed testing per the inspection sheet and worked within normal parameters.The complained issue was not able to be reproduced.The cause of the complained issue is unknown.The item was returned to the customer upon completion of the service and repair process.Attached service record router completed through operation 10.Finalized service record will be archived in tungsten document management system.The customer indicated the device still looked damaged upon receipt after repair, so the device was sent to west chester for investigation.Device failure/defect identified? yes.Dimensional inspection: measured dimensions: tube od = conforming.Document/specification review: current and manufactured were reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as a piece of the tube has broken off.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ROD INTRODUCTION PLIERS FOR SIDE-OPENING IMPLANTS
Common Device Name
PLIERS,SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9188753
Report Number2939274-2019-61529
Device Sequence Number19447905
Product Code HTC
UDI-Device Identifier10705034773292
UDI-Public(01)10705034773292
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number388.50
Device Catalogue Number388.50
Device Lot Number5660588
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2020
Initial Date Received by Manufacturer 09/26/2019
Supplement Date Received by Manufacturer11/20/2019
02/24/2020
03/27/2020
Initial Report FDA Received Date10/14/2019
Supplement Report FDA Received Date11/22/2019
03/02/2020
04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - RODS